Although I have been on Copaxone (glatiramer acetate) for my relapsing-remitting multiple sclerosis (RRMS) for almost 4 years, I have not experienced this side effect from my injections. Nor do I want to, based on what I have heard.
The "immediate post-injection reaction" happens to a minority (some estimate about 10%) of people on Copaxone at some point. Most people describe it as "feeling like a heart attack," complete with panic and anxiety, difficulty breathing and heart palpitations.
Although the manufacturer's (Teva Neuroscience) website assures Copaxone users that the reaction is "harmless," the reports from people having experienced this side effect certainly sound like emotional trauma was inflicted in some cases.
Read about this Copaxone side effect for yourself. I am a huge Copaxone fan - I am sure it has kept me from relapsing and the only side effects that I have experienced to date are some lipoatrophy and injection site irritation. However, I also think we should all know the more unpleasant aspects of any med we happen to be on, so that we can be prepared in case we are one of the unlucky ones.
Read the full article: Copaxone Immediate Post-Injection Reaction